What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before the first event at Sep 10, 12:29 PM MST, 10 hours 31 minutes earlier.
Area forecast discussion, Sep 10, 12:29 PM MST, 10 hours 31 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
129 PM MDT Fri Sep 10 2021
.DISCUSSION...Expect scattered light rain showers to continue to
stream north over the Northern Rockies this afternoon, ahead of
the main surge of moisture and energy expected to arrive this
evening. The Camas Prairie in north-central Idaho, west-central
and northwest Montana will be the prime locations for the heavier
precipitation this evening, as these locations have the best
chance for thunderstorms to develop. Northwest Montana continues
to be the favored area to receive the most rainfall out of this
system, where three to eighth tenths of an inch of rainfall is
possible in the valleys. The Mission, Swan, and Whitefish ranges,
as well as Glacier National Park, are likely to see around 1 to 2
inches of rain, with isolated higher amounts possible. As the low
passes to the northeast early tomorrow morning and during the day,
wrap around moisture will keep showers in the forecast for
northwest Montana, one reason for the higher rainfall totals
compared to the rest of the region.
Expect a cool, showery and cloudy day tomorrow for most locations
across the Northern Rockies with the development of a northwesterly
flow behind the departing low. Afternoon highs will be around 5
to 10 degrees cooler than normal for this time of the year. The
pesky smoke will also finally move out of the region with the
moisture and pattern change, greatly improving area air quality.
A zonal flow pattern will reside over the region for most of next
week, allowing for breezy afternoons, and temperatures lingering
around seasonal norms. A few isolated afternoon/evening showers
will be possible each day, but will not amount to much
precipitation.
&&
.AVIATION...Smoke will continue to impact visibility at area
terminals through the evening hours today. A surge of moisture
and energy is still expected to arrive by 11/0000Z this evening
for most terminals, bringing a chance for moderate rainfall rates
and isolated lightning strikes. The threat for thunder will be in
the forecast through the overnight hours for KGPI, with the threat
ending for KMSO, KSMN, and KBTM by 11/0600Z . Gusty and erratic
winds up to 25 kts are possible for KGPI, KMSO, KBTM, and KSMN
with any convective activity. Scattered rain showers will remain
in the forecast for KGPI for most of the day Saturday.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...None.
ID...None.
&&
In the hours before
Special weather statement, Sep 10, 5:40 PM MST, 5 hours 20 minutes before
Special Weather Statement
National Weather Service Missoula MT
640 PM MDT Fri Sep 10 2021
MTZ006-007-110130-
Bitterroot/Sapphire Mountains MT-Butte/Blackfoot Region MT-
640 PM MDT Fri Sep 10 2021
...Strong thunderstorms will impact portions of Deer Lodge, southern
Granite, Silver Bow and south central Powell Counties through 730 PM
MDT...
At 639 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 17 miles east of Darby to near Sheridan.
Movement was northeast at 45 mph.
HAZARD...Winds in excess of 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Butte, Anaconda, Silver Bow, Philipsburg, Walkerville, Warm Springs,
Galen, Gregson Hot Springs, Divide, West Valley, Nissler,
Crackerville, Dewey, Fishtrap, Porters Corner, Lost Creek,
Opportunity, Ramsay, Janney and Newcomb.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4575 11219 4574 11246 4576 11250 4569 11255
4563 11268 4576 11279 4581 11300 4588 11311
4588 11321 4585 11325 4584 11326 4610 11374
4644 11360 4621 11257 4618 11257 4619 11252
4614 11252 4609 11247 4589 11240 4585 11243
TIME...MOT...LOC 0039Z 214DEG 37KT 4611 11383 4548 11226
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHLocal storm report, Sep 10, 6:19 PM MST, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
719 PM MDT FRI SEP 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM TSTM WND GST 3 NNE NEWCOMB 45.95N 112.50W
09/10/2021 M54 MPH SILVER BOW MT ASOS
&&Special weather statement, Sep 10, 6:19 PM MST, 4 hours 41 minutes before
Special Weather Statement
National Weather Service Missoula MT
719 PM MDT Fri Sep 10 2021
IDZ010-110200-
Eastern Lemhi County ID-
719 PM MDT Fri Sep 10 2021
...Strong thunderstorms will impact portions of southeastern Lemhi
County through 800 PM MDT...
At 719 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 14 miles northeast of Challis to near Chilly
Barton Flat. Movement was northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lemhi, Leadore, Gilmore, Nicholia, May, Patterson and Big Creek
Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4445 11345 4442 11352 4449 11381 4464 11401
4474 11408 4499 11345 4493 11349 4479 11335
4482 11324 4477 11313 4468 11307 4463 11305
4460 11308 4453 11301 4445 11300 4440 11289
4436 11285 4436 11281 4423 11282 4423 11332
TIME...MOT...LOC 0119Z 246DEG 43KT 4468 11405 4409 11380
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHLocal storm report, Sep 10, 6:41 PM MST, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
741 PM MDT FRI SEP 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND GST 2 E ANACONDA 46.13N 112.91W
09/10/2021 M43 MPH DEER LODGE MT MESONET
&&